Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 40, NWS Pocatello, ID

September 5, 20127 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 5, 2012, 8:45 AM MDT for 7 counties in Idaho. It took effect at Sep 5, 2012, 2:08 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2012, 8:45 AM MDT (14:45 UTC)
In effect from
Sep 5, 2012, 2:08 PM MDT
Expired
Sep 5, 2012, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 2.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3666 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WWUS85 KPIH 051445
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
845 AM MDT WED SEP 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 413...

IDZ413-060245-
/O.NEW.KPIH.FW.W.0040.120905T1800Z-120906T0300Z/
CARIBOU RANGE/CARIBOU NF-
845 AM MDT WED SEP 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.

* TIMING: NOON TODAY THROUGH 9 PM MDT THIS EVENING.

* WIND: GUSTY WEST WINDS 25 TO 30 MPH...ESPECIALLY ACROSS MID
  AND UPPER SLOPES.

* HUMIDITY: 8 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG GUSTY WINDS AND LOW HUMIDITY
  WILL SUPPORT LARGE FIRE GROWTH...PARTICULARLY ON ONGOING FIRES
  WITHIN THE CENTRAL MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
065 
WWUS85 KPIH 052012 CCA
RFWPIH

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT WED SEP 5 2012

...CORRECTED FOR INCORRECT DATA IN IMPACT STATEMENT...

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE ZONES 413...

IDZ413-060300-
/O.COR.KPIH.FW.W.0040.120905T2008Z-120906T0300Z/
CARIBOU RANGE/CARIBOU NF-
208 PM MDT WED SEP 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.

* TIMING: NOON TODAY THROUGH 9 PM MDT THIS EVENING.

* WIND: GUSTY WEST WINDS 25 TO 30 MPH...ESPECIALLY ACROSS MID
  AND UPPER SLOPES.

* HUMIDITY: 8 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG GUSTY WINDS AND LOW HUMIDITY
  WILL SUPPORT LARGE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
563 
WWUS85 KPIH 060253
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MDT WED SEP 5 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 413...


IDZ413-060400-
/O.EXP.KPIH.FW.W.0040.000000T0000Z-120906T0300Z/
CARIBOU RANGE/CARIBOU NF-
853 PM MDT WED SEP 5 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.


$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:52 AM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Sep 5, 3:52 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT WED SEP 5 2012

.SHORT TERM...TODAY THROUGH FRIDAY.
EXPECT VERY DRY CONDITIONS TODAY AS NORTHERN TROF PUSHES INTO
PANHANDLE AND WEAK RIDGE BUILDS TO SOUTHWEST AND REGION IN BETWEEN
NORTHERN AND SOUTHERN STREAMS. AS TROF PUSHES SOUTH THURSDAY NAM
SHOWING SOME LIGHT PRECIPITATION IN THE UPPER SNAKE HIGHLANDS AND
ADDED SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON.
PRECIPITATION SHOULD SLIP SOUTH FRIDAY AS THE UPPER RIDGE BUILDS
OVER THE WESTERN PART OF IDAHO. EXPECT SLIGHTLY ABOVE OR NEAR
NORMAL TEMPERATURES THROUGH FRIDAY WITH SLIGHTLY COOLER
CONDITIONS THURSDAY AND FRIDAY. WILL HAVE SOME OCCASIONAL BREEZY
CONDITIONS TODAY AND THURSDAY.
GK

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
UPPER RIDGE MOVES EAST SATURDAY AND BOTH THE EUROPEAN AND GFS
MODELS MOVE THROUGH A WEAK UPPER LEVEL SYSTEM SUNDAY AND EXPECT
SOME SHOWERS AND THUNDERSTORMS POSSIBLY ON SUNDAY. OVERALL SHOULD
BE PRETTY DRY MONDAY THROUGH WEDNESDAY AND ONLY HAVE SLIGHT CHANCE
IN HIGH ELEVATIONS. EXPECT GENERALLY ABOVE AVERAGE TEMPERATURES TO
CONTINUE THROUGH THE LONG TERM PERIOD.
GK

&&

.AVIATION...A DRY NW FLOW ALOFT WILL PREVAIL OVER SE IDAHO TODAY.
BREEZY SW WINDS ARE EXPECTED WITHIN THE SNAKE RIVER PLAIN THIS
AFTERNOON. SMOKE FROM AREA FIRES MAY IMPACT VISIBILITY NORTH OF KSUN
TO THE MONTANA BORDER. HUSTON
&&

.FIRE WEATHER...A DRY NORTHWEST FLOW WILL CONTINUE OVER THE REGION
TODAY WITH BREEZY SW WINDS WITHIN THE SNAKE RIVER PLAIN THIS
AFTERNOON...PARTICULARLY ACROSS THE ARCO DESERT WHERE LOCALIZED WIND
SPEEDS MAY APPROACH RED FLAG CONDITIONS. A PACIFIC DISTURBANCE
DIGGING SE OVER THE NRN CANADIAN ROCKIES WILL WORK INTO MONTANA LATE
TONIGHT PRODUCING BREEZY WEST WINDS WITHIN THE SNAKE RIVER PLAIN
ONCE AGAIN THURSDAY AFTERNOON. TO COMPLICATE MATTERS...A MODEST LOW
PRESSURE SYSTEM POSITIONED OFF THE NRN CALIFORNIA COAST WILL LOFT
SUB-TROPICAL MOISTURE INTO SRN IDAHO TO PROMOTING ISOLATED
CONVECTION MAINLY ACROSS THE SRN/SE HIGHLANDS THURSDAY AFTERNOON.
THE MONTANA DISTURBANCE SHIFTS RAPIDLY EAST FRIDAY AS THE RIDGE
ACROSS NEVADA GRADUALLY EXPANDS NORTHWESTWARD INTO SE OREGON
RESULTING IN A NE SURFACE PRESSURE GRADIENT (LIGHT NE WINDS) AND
COOLER TEMPERATURES. BY SATURDAY...THE LOW THAT WAS OFF THE
CALIFORNIA COAST BEGINS TO LIFT NORTH ALONG THE OREGON COAST WITH
THE UPPER RIDGE AXIS SHIFTING OVERHEAD AND A CORRESPONDING
TRANSITION BACK TO SW FLOW ALOFT OVER THE REGION. THE MODELS REMAIN
FAIRLY CONSISTENT WITH THE IDEA OF DRIVING THE TROUGH INLAND ALONG
THE CANADIAN BORDER SATURDAY NIGHT/SUNDAY WITH AN ASSOCIATED SURFACE
COLD FRONT TRACKING ACROSS SRN IDAHO LATE SUNDAY AFTERNOON/EVE.
ATTENDING THUNDERSTORM ACTIVITY AND BREEZY SW WINDS ARE EXPECTED TO
ACCOMPANY THE FRONT ACROSS THE REGION. THE GFS AND ECMWF MODELS BOTH
AGREE THAT A SECONDARY TROUGH WILL PRESS EAST ALONG THE CANADIAN
BORDER MONDAY...THE GFS BEING THE WEAKER OF THE TWO SOLUTIONS. THE
POTENTIAL FOR YET ANOTHER WIND EVENT MAY ACCOMPANY THIS WAVE AS IT
MAKES ITS WAY EAST MONDAY FOLLOWED BY DRY AND WARMER CONDITIONS
THROUGH MID-WEEK. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 5, 4:26 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
426 AM MDT WED SEP 5 2012

IDZ017>025-031-032-061030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
426 AM MDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MAY SEE OCCASIONAL GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MAY SEE SOME ISOLATED THUNDERSTORM ACTIVITY THURSDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.